MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LINOX SMART SD 65/18; ICD LEAD

BIOTRONIK SE & CO. KG LINOX SMART SD 65/18; ICD LEAD
Model Number 359067
Medical Device Problem Codes High impedance (1291); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022 the information about the lead identity was received.This lead was capped, left in the patient and replaced by a new one approx.117 months after the implantation.After an implantation period of approximately 20 days it was reported that the icd was explanted due to high shock impedance.A connection issue was observed between lead and icd during the explant procedure.
 
Additional Manufacturer Narrative
The lead was not returned for analysis.Therefore, this report is solely based on the analysis of the icd itself as well as the inspection of the quality documents associated with the manufacturing of the lead and the icd.The manufacturing processes for these devices were re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing.Particularly the final acceptance tests proved the devices functions to be as specified.The icd was inspected in detail.Header analysis showed that the set screw of the df-1 rv channel was fully screwed in, impeding the lead to be inserted into the header bore.However, further inspection of the set screw showed screw marks, indicating that the lead had been previously properly connected.Analysis showed no anomalies.In a next step, the icd was interrogated, revealing the bos battery status.No charging cycles were recorded to the devices memory.The inspection of the memory content confirmed the clinical observation.Therefore, the impedance measurement functions of the device were tested and proved to be normal.The clinical observation could not be reproduced.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied, and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached, and the shock impedance was as expected.In conclusion, the memory content as well as the therapeutic functionality of the icd were thoroughly analyzed.The analysis of the memory content confirmed the clinical observation.However, an extensive analysis of the icd proved the icd to be fully functional.All measured impedance values were normal.There was no indication of device malfunction.

Brand Name
LINOX SMART SD 65/18
Common Device Name
ICD LEAD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15103971
Report Number1028232-2022-03782
Device Sequence Number4149606
Product Code NVY
UDI-Device Identifier04035479100407
UDI-Public04035479100407
Combination Product (Y/N)N
PMA/510(K) Number
P980023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Model Number359067
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date07/26/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown